# SDR CA081229002

- Difficulty date: December 29, 2008
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Aircraft time: 2,991 hours
- Engine: Cont IO240B
- System (JASC): 7931 · Engine Oil Pressure
- Part: Oil System
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PILOT REPORTED LOW OIL PRESSURE READING (15-20 PSI) WHILE PERFORMING TEST FLIGHT AFTER MAINTENANCE.  NO LEAKS WERE DETECTED & ACFT GROUND RUN WITH AN EXTERNAL PRESSURE GAUGE TO VERIFY PRESSURE READINGS ON ACFT GAUGE.  OIL PRESSURE RELIEF SPRINGS & PLUNGER REPLACED WITH NEW.  OIL PRESSURE INDICATIONS REMAIN SUSPECT WHEN COMPARED TO INFORMATION PROVIDED IN ACFT FLT MANUAL.  SECTION 2.5 (TR-1) OF AFM STATES THAT THE OIL PRESSURE SHOULD BE 30-60 PSI IN GREEN NORMAL OPS RANGE FOR TYPE.  NORMAL OPERATING RANGE IS STATED AS 700-2800 RPM.  BASED ON THIS INFORMATION, OIL PRESSURE SHOULD BE AT LEAST 30 PSI EVEN AT 700 RPM.  PREVIOUS EXPERIENCE ON THIS ACFT TYPE HAS PROVEN THAT IT IS NOT UNCOMMON FOR OIL PRESSURE READING TO INDICATE BELOW 30 PSI AT VARIOUS PHASES OF FLT.  ENGINE OPS MANUAL SECTION 6-22 STATES "IF OIL PRESSURE DROPS BELOW 30 PSI, AN ENGINE FAILURE SHOULD BE ANTICIPATED."  HAVE CONSULTED WITH THE ENGINE MANUFACTURER AND AIRFRAME MANUFACTURER FOR CLARITY ON INTERPRETING THESE OIL PRESSURE INDICATIONS.  VARIOUS IDEAS AND TROUBLESHOOTING TIPS HAVE BEEN EXCHANGED AND DOCUMENTED WITH AMO 62-92.
